Corvalol poisoning

корвалол Corvalol is present today in almost every home medicine chest. Many consider it a universal remedy for "pains in the heart", with anxiety, as well as for sedation. The frequent use of Corvalol, for various reasons and in large doses, can have serious consequences.

What awaits the "lovers" of Corvalol? How much should you drink to get poisoned? What are the symptoms of an overdose? What to do with Corvalol poisoning? Everything about this, as well as the rules of first aid and treatment, will be discussed further.

Toxic dose

Is it possible to poison with Corvalol and due to what is this happening? You can get poisoned and this happens due to the long-acting barbiturate in it - Phenobarbital.

How many drops of Corvalol do you need for poisoning? The maximum dose of the drug per day can reach up to 150 drops. In violation of the activity of the kidneys, as well as in the elderly, it can already cause intoxication. Improper selection of the dose also threatens the child with poisoning. The cause may be anxiety and depressive disorders, and other causes when the maximum dose is exceeded.

The deadly value of Corvalol is 0.1–0.3 grams per kilogram of weight, or an average of 20 grams of the drug. The average lethal dose of Phenobarbital is 100 milligrams per kilogram of body weight.

Symptoms of Corvalol poisoning

In Corvalol poisoning, symptoms can be mild, moderate and severe.

  1. сонливость Easy intoxication with Corvalol. At the same time drowsiness, general weakness is observed. During wakefulness, lethargy, distraction of attention, decrease in muscle strength, and blurred speech are noted. Having noticed this unusual condition in oneself or someone around, it is urgent to take measures, which will be discussed below.
  2. Symptoms of moderate poisoning are characterized by prolonged sleep, which is pathological. It is very difficult to wake up such patients. Even if they succeed in planting them, they lie down again and fall asleep. In this stage, salivation is more noticeable. Muscle weakness is more pronounced up to the development of paresis (incomplete paralysis). Blood pressure is reduced. The patient produces little urine. Pupillary dilation may be noted.
  3. Symptoms of Corvalol poisoning in severe cases characterized by the development of barbituric coma. The patient has no consciousness, respiratory disorder develops. Reflexes are not determined. Acute cardiovascular failure develops. It is manifested: a drop in blood pressure, tachycardia, the appearance of wheezing in the lungs, audible at a distance, increasing cyanosis of the skin starting from the tips of the nose, ears, nasolabial triangle, and ending with general cyanosis. The progression of acute heart failure may result in pulmonary edema.

What to do when Corvalol poisoning

With Corvalol poisoning, what can be done at each stage of poisoning, how to give first aid?

промывание желудка In case of mild intoxication, the stomach is washed to clean wash water, and any sorbent present at hand, taking into account the absence of intolerance, is one third of the maximum daily dose. At this stage, they also give saline laxative, make a cleansing enema. The reception of any enveloping drink will also do (but this is the last one). Be sure to call an ambulance, because the severity of the condition can quickly grow.

In a state of moderate and severe severity, it is necessary to call an ambulance immediately!

While the medical team of the victim is going to rest on the floor, unbutton the embarrassing clothes, turn his head to the side. To assess the presence of cardiac activity to determine the pulsation of the neck.

To recognize if there is breathing, you need to put your ear to the chest. Having a home phonendoscope will facilitate the procedure. If cardiac activity is not detected, it is necessary to carry out an indirect heart massage and artificial respiration.

Treatment

подключение к ИВЛ Even during the transportation of the patient, the antidote of Corvalol, Bemegrid, is injected intravenously. It is most effective for mild intoxication.

In the hospital, the victim will be under the round-the-clock supervision of doctors. In case of respiratory failure conduct a connection to the ventilator (artificial respiration), inhalation of oxygen. Give a water load: injected solutions of sodium chloride, glucose, plasma substitutes. An increase in urinary excretion is stimulated with Euphyllin and osmotic diuretics under the control of magnesium and potassium concentrations in the blood.

In such patients, the nutrition of the tissues is quickly disturbed, and pressure sores develop, so it is very important to carry out thorough care and other anti-decubitus procedures. Often this is done by relatives, not medical personnel.

With a high concentration of Phenobarbital in the blood and a stable level of blood pressure, hemodialysis is performed. Severe poisoning is an indication for activated carbon hemosorption, which in 1 session allows you to remove up to 70% of the poison.

Symptomatic treatment is required.

Consequences of Corvalol poisoning

сердечная недостаточность With Corvalol poisoning, the consequences can be very serious. Starting from severe dermatitis, ending with acute respiratory, cardiac and renal failure. The greatest number of deaths among drug poisonings is observed precisely from drugs containing Phenobarbital and other long-acting barbituric acid derivatives. The consequences are largely determined by the dose of the substance taken, the severity of intoxication, the timeliness of therapeutic measures.

Today, in any pharmacy you can buy Corvalol without a prescription. Due to the low availability of free medical care, it is easier for a person to drink the same Corvalol or its famous counterpart Valocordin and calm down on this. It became easier and fine. No wonder they say that in our polyclinics only the healthiest person can get to the doctor. Today, many heart patients are treated. Hence, the transferred myocardial infarction on the legs. Despite this, medical care should still be sought. Knowing the dangers of improper treatment and intoxication with Corvalol, one must be careful about their health and not take anything without consulting a specialist!

loading...